Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
local convergence; Kung-Traub's method; complex dynamics; parameter space; basins of attraction; stability
Summary:
In this paper, the local convergence analysis of the family of Kung-Traub's two-point method and the convergence ball for this family are obtained and the dynamical behavior on quadratic and cubic polynomials of the resulting family is studied. We use complex dynamic tools to analyze their stability and show that the region of stable members of this family is vast. Numerical examples are also presented in this study. This method is compared with several widely used solution methods by solving test problems from different chemical engineering application areas, e.g. Planck's radiation law problem, natch distillation at infinite reflux, van der Waal's equation, air gap between two parallel plates and flow in a smooth pipe, in order to check the applicability and effectiveness of our proposed methods.
References:
[1] Ahmad, F., Soleymani, F., Haghani, F. Khaksar, Serra-Capizzano, S.: Higher order \hbox{derivative}-free iterative methods with and without memory for systems of nonlinear equations. Appl. Math. Comput. 314 (2017), 199-211. DOI 10.1016/j.amc.2017.07.012 | MR MR3683867 | Zbl 1426.65071
[2] Ahmad, F., Tohidi, E., Ullah, M. Z., Carrasco, J. A.: Higher order multi-step Jarratt-like method for solving systems of nonlinear equations: Application to PDEs and ODEs. Comput. Math. Appl. 70 (2015), 624-636. DOI 10.1016/j.camwa.2015.05.012 | MR 3372047
[3] Amat, S., Busquier, S., Plaza, S.: Review of some iterative root-finding methods from a dynamical point of view. Sci., Ser. A, Math. Sci. (N.S.) 10 (2004), 3-35. MR 2127479 | Zbl 1137.37316
[4] Amat, S., Busquier, S., Plaza, S.: A construction of attracting periodic orbits for some classical third-order iterative methods. J. Comput. Appl. Math. 189 (2006), 22-33. DOI 10.1016/j.cam.2005.03.049 | MR 2202961 | Zbl 1113.65047
[5] Argyros, I. K.: A unifying local-semilocal convergence analysis and applications for two-point Newton-like methods in Banach space. J. Math. Anal. Appl. 298 (2004), 374-397. DOI 10.1016/j.jmaa.2004.04.008 | MR 2086964 | Zbl 1057.65029
[6] Argyros, I. K.: Computational Theory of Iterative Methods. Studies in Computational Mathematics 15. Elservier, Amsterdam (2007). DOI 10.1016/S1570-579X(13)60006-3 | MR 2356038 | Zbl 1147.65313
[7] Argyros, I. K.: Convergence and Applications of Newton-Type Iterations. Springer, New York (2008). DOI 10.1007/978-0-387-72743-1 | MR 2428779 | Zbl 1153.65057
[8] Argyros, I. K., Cordero, A., Magreñán, Á. A., Torregrosa, J. R.: Third-degree anomalies of Traub's method. J. Comput. Appl. Math. 309 (2017), 511-521. DOI 10.1016/j.cam.2016.01.060 | MR 3539801 | Zbl 06626266
[9] Argyros, I. K., Hilout, S.: An improved local convergence analysis for a two-step Steffensen-type method. J. Comput. Appl. Math. 30 (2009), 237-245. DOI 10.1007/s12190-008-0169-6 | MR 2496614 | Zbl 1180.65067
[10] Argyros, I. K., Hilout, S.: Computational Methods in Nonlinear Analysis: Efficient Algorithms, Fixed Point Theory and Applications. World Scientific, Hackensack (2013). DOI 10.1142/8475 | MR 3134688 | Zbl 1279.65062
[11] Argyros, I. K., Kansal, M., Kanwar, V.: Ball convergence for two optimal eighth-order methods using only the first derivative. Int. J. Appl. Comput. Math. 3 (2017), 2291-2301. DOI 10.1007/s40819-016-0196-1 | MR 3680702 | Zbl 1397.65071
[12] Argyros, I. K., Kansal, M., Kanwar, V., Bajaj, S.: Higher-order derivative-free families of Chebyshev-Halley type methods with or without memory for solving nonlinear equations. Appl. Math. Comput. 315 (2017), 224-245. DOI 10.1016/j.amc.2017.07.051 | MR 3693467 | Zbl 1426.65064
[13] Argyros, I. K., Magreñán, Á. A., Orcos, L.: Local convergence and a chemical application of derivative free root finding methods with one parameter based on interpolation. J. Math. Chem. 54 (2016), 1404-1416 \99999DOI99999 10.1007/s10910- 016-0605-z. DOI 10.1007/s10910-016-0605-z | MR 3516898 | Zbl 1360.65141
[14] Argyros, I. K., Ren, H.: On an improved local convergence analysis for the Secant method. Numer. Algorithms 52 (2009), 257-271. DOI 10.1007/s11075-009-9271-6 | MR 2563704 | Zbl 1176.65068
[15] Beardon, A. F.: Iteration of Rational Functions: Complex Analytic Dynamical Systems. Graduate Texts in Mathematics 132. Springer, New York (1991). DOI 10.1007/978-1-4612-4422-6 | MR 1128089 | Zbl 0742.30002
[16] Behl, R., Cordero, A., Motsa, S. S., Torregrosa, J. R.: An eighth-order family of optimal multiple root finders and its dynamics. Numer. Algorithms 77 (2018), 1249-1272. DOI 10.1007/s11075-017-0361-6 | MR 3779086 | Zbl 1402.65042
[17] Chicharro, F. I., Cordero, A., Torregrosa, J. R.: Drawing dynamical and parameters planes of iterative families and methods. Sci. World J. 2013 (2013), Article ID 780153, 11 pages. DOI 10.1155/2013/780153
[18] Chun, C.: Some variants of King's fourth-order family of methods for nonlinear equations. Appl. Math. Comput. 290 (2007), 57-62. DOI 10.1016/j.amc.2007.01.006 | MR 2335430 | Zbl 1122.65328
[19] Chun, C., Lee, M. Y., Neta, B., Džunić, J.: On optimal fourth-order iterative methods free from second derivative and their dynamics. Appl. Math. Comput. 218 (2012), 6427-6438. DOI 10.1016/j.amc.2011.12.013 | MR 2879123 | Zbl 1277.65031
[20] Cordero, A., Feng, L., Magreñán, Á. A., Torregrosa, J. R.: A new fourth-order family for solving nonlinear problems and its dynamics. J. Math. Chem. 53 (2015), 893-910. DOI 10.1007/s10910-014-0464-4 | MR 3311927 | Zbl 1318.65028
[21] Cordero, A., García-Maimó, J., Torregrosa, J. R., Vassileva, M. P., Vindel, P.: Chaos in King's iterative family. Appl. Math. Lett. 26 (2013), 842-848. DOI 10.1016/j.aml.2013.03.012 | MR 3066701 | Zbl 1370.37155
[22] Cordero, A., Guasp, L., Torregrosa, J. R.: CMMSE 2017: On two classes of fourth- and seventh-order vectorial methods with stable behavior. J. Math. Chem. 56 (2018), 1902-1923. DOI 10.1007/s10910-017-0814-0 | MR 3825965 | Zbl 1407.65052
[23] Cordero, A., Lotfi, T., Mahdiani, K., Torregrosa, J. R.: Two optimal general classes of iterative methods with eighth-order. Acta Appl. Math. 134 (2014), 61-74. DOI 10.1007/s10440-014-9869-0 | MR 3273685 | Zbl 1305.65142
[24] Cordero, A., Lotfi, T., Mahdiani, K., Torregrosa, J. R.: A stable family with high order of convergence for solving nonlinear equations. Appl. Math. Comput. 254 (2015), 240-251. DOI 10.1016/j.amc.2014.12.141 | MR 3314451 | Zbl 1410.65154
[25] Cordero, A., Lotfi, T., Torregrosa, J. R., Assari, P., Mahdiani, K.: Some new bi-accelerator two-point methods for solving nonlinear equations. Comput. Appl. Math. 35 (2016), 251-267. DOI 10.1007/s40314-014-0192-1 | MR 3489900 | Zbl 1342.65126
[26] Cordero, A., Soleymani, F., Torregrosa, J. R., Haghani, F. Khaksar: A family of Kurchatov-type methods and its stability. Appl. Math. Comput. 294 (2017), 264-279. DOI 10.1016/j.amc.2016.09.021 | MR 3558276 | Zbl 1411.65071
[27] Fatou, P.: Sur les équations fonctionelles. Bull. Soc. Math. Fr. 47 (1919), 161-271 French \99999JFM99999 47.0921.02. DOI 10.24033/bsmf.998 | MR 1504787
[28] Fatou, P.: Sur les équations fonctionelles. Bull. Soc. Math. Fr. 48 (1920), 208-314 French \99999JFM99999 47.0921.02. DOI 10.24033/bsmf.1008 | MR 1504797
[29] Gutiérrez, J. M., Hernández, M. A., Romero, N.: Dynamics of a new family of iterative processes for quadratic polynomials. J. Comput. Appl. Math. 233 (2010), 2688-2695. DOI 10.1016/j.cam.2009.11.017 | MR 2577854 | Zbl 1201.65071
[30] Jarratt, P.: Some fourth order multipoint iterative methods for solving equations. Math. Comput. 20 (1966), 434-437. DOI 10.1090/S0025-5718-66-99924-8 | MR 0191085 | Zbl 0229.65049
[31] Jay, L. O.: A note on $Q$-order of convergence. BIT 41 (2001), 422-429. DOI 10.1023/A:1021902825707 | MR 1837404 | Zbl 0973.40001
[32] Julia, G.: Mémoire sur l'itération des fonctions rationnelles. Journ. de Math. 8 (1918), 47-245 French \99999JFM99999 46.0520.06.
[33] King, R. F.: A family of fourth order methods for nonlinear equations. SIAM J. Numer. Anal. 10 (1973), 876-879. DOI 10.1137/0710072 | MR 0343585 | Zbl 0266.65040
[34] Kung, H. T., Traub, J. F.: Optimal order of one-point and multipoint iteration. J. Assoc. Comput. Mach. 21 (1974), 643-651. DOI 10.1145/321850.321860 | MR 0353657 | Zbl 0289.65023
[35] Li, D., Liu, P., Kou, J.: An improvement of Chebyshev-Halley methods free from second derivative. Appl. Math. Comput. 235 (2014), 221-225. DOI 10.1016/j.amc.2014.02.083 | MR 3194598 | Zbl 1334.65086
[36] Lotfi, T., Magreñán, Á. A., Mahdiani, K., Rainer, J. Javier: A variant of Steffensen-King's type family with accelerated sixth-order convergence and high efficiency index: Dynamic study and approach. Appl. Math. Comput. 252 (2015), 347-353. DOI 10.1016/j.amc.2014.12.033 | MR 3305113 | Zbl 1338.65130
[37] Lotfi, T., Soleymani, F., Ghorbanzadeh, M., Assari, P.: On the construction of some tri-parametric iterative methods with memory. Numer. Algorithms 70 (2015), 835-845. DOI 10.1007/s11075-015-9976-7 | MR 3428683 | Zbl 1337.65040
[38] Magreñán, Á. A.: Different anomalies in a Jarratt family of iterative root-finding methods. Appl. Math. Comput. 233 (2014), 29-38. DOI 10.1016/j.amc.2014.01.037 | MR 3214960 | Zbl 1334.65083
[39] Maheshwari, A. K.: A fourth order iterative method for solving nonlinear equations. Appl. Math. Comput. 211 (2009), 383-391. DOI 10.1016/j.amc.2009.01.047 | MR 2524167 | Zbl 1162.65346
[40] Neta, B., Chun, C., Scott, M.: Basins of attraction for optimal eighth order methods to find simple roots of nonlinear equations. Appl. Math. Comput. 227 (2014), 567-592. DOI 10.1016/j.amc.2013.11.017 | MR 3146342 | Zbl 1364.65110
[41] Ostrowski, A. M.: Solutions of Equations and System of Equations. Pure and Applied Mathematics 9. Academic Press, New York (1966). DOI 10.1016/s0079-8169(08)x6158-6 | MR 0216746 | Zbl 0222.65070
[42] Petković, M. S., Neta, B., Petković, L. D., Džunić, J.: Multipoint Methods for Solving Nonlinear Equations. Elsevier, Amsterdam (2013). DOI 10.1016/B978-0-12-397013-8.00001-7 | MR 3293985 | Zbl 1286.65060
[43] Qasim, S., Ali, Z., Ahmad, F., Serra-Capizzano, S., Ullah, M. Z., Mahmood, A.: Solving systems of nonlinear equations when the nonlinearity is expensive. Comput. Math. Appl. 71 (2016), 1464-1478. DOI 10.1016/j.camwa.2016.02.018 | MR 3477716
[44] Rheinboldt, W. C.: An adaptive continuation process for solving systems of nonlinear equations. Mathematical Models and Numerical Methods Banach Center Publications 3. Banach Center, Warsaw (1978), 129-142. DOI 10.4064/-3-1-129-142 | MR 0514377 | Zbl 0378.65029
[45] Roberts, G. E., Horgan-Kobelski, J.: Newton's versus Halley's method: A dynamical systems approach. Int. J. Bifurcation Chaos Appl. Sci. Eng. 14 (2004), 3459-3475. DOI 10.1142/S0218127404011399 | MR MR2107558 | Zbl 1129.37332
[46] Scott, M., Neta, B., Chun, C.: Basin attractors for various methods. Appl. Math. Comput. 218 (2011), 2584-2599. DOI 10.1016/j.amc.2011.07.076 | MR 2838167 | Zbl 06043881
[47] Shacham, M.: An improved memory method for the solution of a nonlinear equation. Chem. Eng. Sci. 44 (1989), 1495-1501. DOI 10.1016/0009-2509(89)80026-0
[48] Soleymani, F., Vanani, S. Karimi: Optimal Steffensen-type methods with eighth order of convergence. Comput. Math. Appl. 62 (2011), 4619-4626. DOI 10.1016/j.camwa.2011.10.047 | MR 2855607 | Zbl 1236.65056
[49] Soleymani, F., Lotfi, T., Tavakoli, E., Haghani, F. Khaksar: Several iterative methods with memory using self-accelerators. Appl. Math. Comput. 254 (2015), 452-458. DOI 10.1016/j.amc.2015.01.045 | MR 3314466 | Zbl 1410.65177
[50] Traub, J. F.: Iterative Methods for the Solution of Equations. Series in Automatic Computation. Prentice-Hall, Englewood Cliffs (1964). MR 0169356 | Zbl 0121.11204
[51] Veiseh, H., Lotfi, T., Allahviranloo, T.: A study on the local convergence and dynamics of the two-step and derivative-free Kung-Traub's method. Comput. Appl. Math. 37 (2018), 2428-2444. DOI 10.1007/s40314-017-0458-5 | MR 3825991 | Zbl 06973223
Partner of
EuDML logo